A 38-year-old female with history of longstanding non-ischemiccardiomyopathy underwent orthotopic heart transplantation (OHT). Her past medical history was significant for factor V leiden and methylenetetrahydrofolate reductase (MTHFR) heterozygous deficiencies with chronic pulmonary embolism, sickle cell trait, atrial flutter, type 2 diabetes mellitus, and hypertension. The patient had a long and complicated course post-transplantation. Immediately after OHT, she was noted tohave donor- specific human leukocyte antigen (HLA) antibodiestreated with 5 cycles of plasmapheresis. On further biopsies it wasnoted that she had acute cellular rejection requiring pulse-dose parenteral steroids on multiple occasions. Her immunosuppressiontherapy consisted of tacrolimus, mycophenolate and prednisone. Six months post-transplant she was noted to have a spontaneous 4cm right calf muscle hematoma based on lower extremity ultrasound that was felt to be due to her underlying hematologic disease. At 7 months post-transplant the patient was hospitalized twice.
Devaraj, MD, Kiran; Rodriguez, MD, Joanna; Hess, MD, Bryan; and Mather, MD, Paul
"Primary Cutaneous Nocardiosis in a Heart Transplant Patient: A Case Report,"
The Medicine Forum: Vol. 12
, Article 16.
Available at: https://jdc.jefferson.edu/tmf/vol12/iss1/16